MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number JB724
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown ob-gyn procedure on (b)(6) 2019 and suture was used.During the procedure, it was found that the needle had been detached from the suture.It was a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/31/2020.Additional h3 investigation summary: one paper lid and one winding former with eight used needles of product code jb724 were returned for analysis.During the visual inspection of eight used needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined under 20x magnification and no suture remnant was found ; however, slightly marks on the body of needle that appears to be by the use of a surgical instrument and body fluids were observed.Additionally, the suture was not returned for evaluation.In addition, there is not sign of detachment in the needles since all needles present marks of surgical instrument and body fluids, is not possible determined which of the needles is the complaint needle.The manufacturing records could not be reviewed as the batch number is unknown.According to sample condition,it could not be determined if the needles were detached before minimum requirement or met with the requirement since is control release product.

Brand Name
VCL CT BRD UD 8X18IN 0 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9378262
Report Number2210968-2019-90338
Device Sequence Number3103647
Product Code GAM
UDI-Device Identifier10705031043954
UDI-Public10705031043954
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJB724
Device Catalogue NumberJB724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/31/2020
Patient Sequence Number1